Alert archive / New Jersey / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

May 24, 2013Atlantic County, Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at May 24, 2013, 2:16 AM EDT for Atlantic County, Cape May County, New Jersey. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2013, 2:16 AM EDT (06:16 UTC)
Expired
May 24, 2013, 3:45 AM EDT
In force
89 min
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Cape May County, NJ

The radar

The Philadelphia radar (KDIX), 79 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 6.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2013-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2013-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WWUS81 KPHI 240616
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
216 AM EDT FRI MAY 24 2013

NJZ022>025-240745-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-
216 AM EDT FRI MAY 24 2013

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC AND CAPE MAY
COUNTIES...

AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTHEAST OF DOVER...MOVING NORTHEAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR GREEN CREEK...VILLAS AROUND 230
AM...DENNISVILLE...GOSHEN AROUND 245 AM...WOODBINE...SEAVILLE AROUND
300 AM...ENGLISH CREEK...CORBIN CITY AROUND 315 AM...ABSECON AND
PLEASANTVILLE AROUND 330 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO 
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. LOCAL RAINFALL 
AMOUNTS EXCEEDING HALF AN INCH ARE POSSIBLE.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3946 7430 3936 7440 3930 7454 3924 7461
      3913 7471 3910 7469 3905 7476 3899 7478
      3893 7487 3893 7497 3901 7497 3912 7490
      3922 7492 3927 7489 3957 7451 3954 7444
      3956 7442 3949 7437 3950 7431

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 23, 9:53 PM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, May 23, 9:53 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
953 PM EDT THU MAY 23 2013

.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE REGION TONIGHT INTO FRIDAY. A
LOW PRESSURE SYSTEM WILL DEVELOP ON THE FRONT OFF THE NEW JERSEY
COAST FRIDAY AND SLOWLY MOVE NORTHEAST REACHING THE CANADIAN
MARITIMES ON MONDAY. HIGH PRESSURE WILL THEN BUILD EAST IN ITS
WAKE EARLY NEXT WEEK. A WARM FRONT IS FORECAST TO MOVE THROUGH THE
FORECAST AREA ON TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THUNDERSTORMS WERE INTO EASTERN PA, NORTHWEST NJ AND THE MD
EASTERN SHORE LATE THIS EVENING. THEY WERE RUNNING AHEAD OF THE
COLD FRONT THAT WAS EXPECTED TO ENTER OUR FAR WESTERN ZONES BY
MIDNIGHT. SURFACE BASED CAPES WERE SHOWING STABLE AIR ADVANCING
FROM THE ATLANTIC TO MEET THE ACTIVITY SOMEWHERE AROUND THE
DELAWARE VALLEY. THE MAIN CHANGE (OTHER THAN TO MAKE A NOWCAST IN
THE VERY NEAR TERM GRIDS) WAS TO BACK OFF A BIT ON THE
STRENGTH/POSSIBILITY OF THUNDER AS ONE MOVES INTO THE EASTERN PART
OF THE FORECAST AREA AND THE ATLANTIC. FOR THE WESTERN AND PERHAPS
THE CENTRAL PART OF THE FORECAST AREA, THE THUNDER, HEAVY RAIN
AND GUSTY WINDS STILL LOOK ON TARGET. TEMPERATURES WERE MAINLY
LEFT ALONE, EXCEPT WE HAD TO NUDGE DOWN THE HOURLIES FOR A COUPLE
OF HOURS ALONG THE COAST THANKS TO THE INTRUSION OF STABLE AIR.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
EARLY FRIDAY, A SURFACE COLD FRONT IS PROGGED TO BE JUST EAST OF OUR
FORECAST AREA, CONTINUING TO SLOWLY PROGRESS OFFSHORE THROUGH THE
DAY. MEANWHILE, A MID LEVEL LOW WILL BE DROPPING SOUTH ACROSS THE
REGION THROUGH THE COURSE OF THE DAY, AND WE HAVE KEPT CHANCE TO
LIKELY POPS FOR SHOWERS IN PLACE ACROSS THE FORECAST AREA. GUSTY
NORTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS THE REGION THROUGH
THE DAY, WITH GUSTS REACHING AROUND 25 MPH. COOLER AND DRIER AIR
WILL BE FILTERING IN ACROSS THE MID ATLANTIC, AND MAXIMUM
TEMPERATURES WILL BE NOTICEABLY COOLER THAN IN RECENT DAYS, WITH
HIGHS MAINLY FROM THE LOWER 60S FOR OUR NORTHWEST AREAS TO THE
MIDDLE AND UPPER 60S IN SOUTHERN NJ AND THE DELMARVA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
LOW PRESSURE WILL MOVE SLOWLY NORTHEASTWARD AND AWAY FROM THE AREA
FRIDAY NIGHT INTO SATURDAY AS AN UPPER LEVEL TROF IS SLOW TO EXIT.
UNFORTUNATELY, THIS MEANS THAT SATURDAY, WHICH LOOKED LIKE A NICE
WX DAY EARLIER IN THE WEEK DOESN'T LOOK NEARLY AS NICE ATTM. THERE
WILL BE SHOWERS OVERNIGHT INTO SAT MRNG. THEN, CONDS WILL SLOWLY
IMPROVE AS THE DAY PROGRESSES. HOWEVER, THERE WILL STILL BE AN
ABUNDANCE OF CLOUDS AND DECENT NWLY FLOW UNTIL THE LOW CLEARS THE
AREA. THE BEST CHC OF PRECIP LOOKS TO BE OVER NERN AREAS.

HIGH PRESSURE WILL BUILD DOWN BEHIND THE DEPARTING LOW AND THIS
WILL KEEP A DECENT NWLY FLOW SAT NIGHT INTO SUN. HOWEVER, OVERALL
CONDS WILL CONTINUE TO IMPROVE AND CERTAINLY BY SUN THERE WILL BE
MORE SUNSHINE WHICH WILL CONTINUE INTO MON.

THE HIGH WILL MOVE EWD AND OFF THE CST BY TUE AS A WMFNT
APPROACHES AND THEN PASSES THRU THE REGION AND THEN A STRONG RIDGE
ALOFT BEGINS TO DEVELOP OVER THE AREA. POPS WILL BE INTRODUCED TO
THE FCST AROUND TUE INTO WED WITH THE WMFNT.

TEMPS WILL BE MUCH BELOW NRML SAT, IN SOME CASES 10 TO 15
DEGREES BELOW NRML....THEN TEMPS REBOUND A BIT ON SUN AND MON
BEFORE RISING TO ABV NRML VALUES BY WED.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WE FORECAST THUNDER FOR THE NORTHWESTERN SITES WITH SOME GUSTY
WINDS (AROUND 30 KNOTS) LATE THIS EVENING. WE FORECAST THUNDER
THROUGH AROUND MIDNIGHT BUT DO NOT PLAY UP THE WINDS OVER THE
DELAWARE VALLEY SITES. WE HAVE KEPT THE THUNDER OUT OF THE
SOUTHEASTERN SITES BECAUSE OF THE STABLE AIR AND LOW CLOUDS THAT
HAVE MOVED IN. IF ANY THUNDER OCCURS THERE, IT SHOULD BE ELEVATED.
DURING THE OVERNIGHT HOURS, WE EXPECT CEILINGS TO LOWER TO IFR
ACROSS MUCH OF THE AREA. WINDS WILL CONTINUE TO BE MAINLY OUT OF
THE SOUTH UNTIL THE COLD FRONT MOVES ACROSS THE AREA, AND THEN
THERE SHOULD BE A RELATIVELY PLACID SHIFT IN THE WINDS TO WEST.

FRIDAY...IFR CONDITIONS WILL LIKELY BEGIN THE DAY, WITH IMPROVEMENT
TO MVFR EXPECTED BY MID-MORNING. WINDS WILL BECOME NORTHWESTERLY
AND THEN BECOME RATHER GUSTY BY MID-MORNING, WITH GUSTS IN THE 20
TO 30 KNOT RANGE EXPECTED THEN THROUGH THE AFTERNOON TO EARLY
EVENING.

OUTLOOK...
FRI NIGHT THROUGH SAT...MVFR TO POSSIBLY IFR CONDITIONS DUE TO
CLOUDS AND SHOWERS. WORST CONDITIONS EXPECTED AT NORTHEASTERN
TERMINALS AND AIRPORTS. CONDITIONS COULD IMPROVE AS SATURDAY
CONTINUES. NORTH TO NORTHWEST WIND GUSTS COULD EXCEED 20 KTS. LOW
CONFIDENCE ON TIMING OF IMPROVING CONDS.

SAT NIGHT THRU MON...MOSTLY VFR. SOME GUSTY NORTHWEST WINDS
POSSIBLE ON SUNDAY. HIGH CONFIDENCE.

TUE...MAINLY VFR. LWR CIGS/VSBYS PSBL LATER IN THE DAY WITH WARM
FRONT AND RAIN.  MDT CONFIDENCE.

&&

.MARINE...
WITH AN APPROACHING COLD FRONT NEARING THE REGION THIS EVENING AND
TONIGHT, WE MAINTAIN A SMALL CRAFT ADVISORY FOR OUR COASTAL WATERS,
WITH WIND GUSTS IN THE 20 TO 25 KNOT RANGE AND SEAS AROUND 5 FEET.
FOLLOWING THE COLD FRONT PASSAGE DURING FRIDAY MORNING, WINDS WILL
TURN AND BECOME NORTHWESTERLY FOR OUR WATERS THROUGH FRIDAY. WIND
GUSTS WILL PICK UP INTO THE 25 TO 30 KNOT RANGE, WITH SEAS AROUND 5
TO 6 FEET FOR OUR COASTAL WATERS. IN ADDITION, WE HAVE RAISED A
SMALL CRAFT ADVISORY FOR DELAWARE BAY STARTING 18Z FRIDAY, AS WIND
GUSTS AND SEAS ARE EXPECTED TO REACH CRITERIA DURING FRIDAY
AFTERNOON.

OUTLOOK...
THE SCA FLAG HAS BEEN EXTENDED INTO SAT MRNG AND MAY
NEED TO BE EXTENDED FURTHER. ALSO, HAVE EXPANDED SCA TO INCLUDE
DEL BAY. WITH THE LOW OFF THE COAST AND STRONG HIGH PRESSURE
BUILDING IN, THERE WILL BE STRENGTHENING NWLY FLOW THRU SAT SEAS
WILL REMAIN ELEVATED AND THE WIND WILL HIT SCA AS WELL. SOME GUID
IS EVEN INDICATING GALE POTENTIAL ON SAT, BUT CONFIDENCE IS LOW
ENOUGH ON THAT ATTM THAT NO HEADLINES WERE ISSUED. AFTER ABOUT
SUNDAY MORNING. AFTER NO ADDITIONAL MARINE FLAGS ARE ANTICIPATED
THRU THE PD.

&&

.RIP CURRENTS...
WE FORECAST A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG THE
COAST OF NEW JERSEY AND DELAWARE ON FRIDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY FOR
     ANZ430-431.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...KLINE/DELISI
SHORT TERM...KLINE
LONG TERM...NIERENBERG
AVIATION...KLINE/NIERENBERG/DELISI
MARINE...KLINE/NIERENBERG
RIP CURRENTS...DELISI
Hazardous weather outlook, May 23, 4:13 PM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 PM EDT THU MAY 23 2013

DEZ001-MDZ008-012-015-NJZ001-007>010-015-PAZ054-055-060>062-070-071-
101>106-242015-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
413 PM EDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THE GREATEST SEVERE WEATHER THREAT IS DAMAGING WINDS.
SOME LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ019-020-NJZ012-013-016>023-027-242015-
KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-MIDDLESEX-
WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
413 PM EDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED. SOME THUNDERSTORMS
COULD PRODUCE LOCALLY GUSTY WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-242015-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
413 PM EDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED. SOME THUNDERSTORMS
COULD PRODUCE LOCALLY GUSTY WINDS AND HEAVY RAINFALL. THERE IS
ALSO A MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-242015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
413 PM EDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME
THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 23, 9:42 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
942 PM EDT THU MAY 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             BUSHKILL TWP            40.79N  75.34W
05/23/2013  M0.25 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

0524 PM     FLOOD            PARSIPPANY              40.86N  74.43W
05/23/2013                   MORRIS             NJ   TRAINED SPOTTER

            2.02 INCHES OF RAIN. RAIN CAME DOWN SO HARD THAT STORM
            DRAINS COULD NOT HANDLE DELUGE...SO IN FRONT OF HOUSE
            COVERED WITH ABOUT 1 INCH OF RUNNING WATER.

0645 PM     FLOOD            PARSIPPANY              40.86N  74.43W
05/23/2013                   MORRIS             NJ   EMERGENCY MNGR

            FLOODING ON SOME STREETS AND IN POOR DRAINAGE AREAS IN
            THE EASTERN PART OF THE COUNTY. SOME ROADS COVERED BY
            WATER.

0932 PM     HAIL             NORTH EAST              39.60N  75.94W
05/23/2013  E0.25 INCH       CECIL              MD   TRAINED SPOTTER

            PEA SIZE HAIL ON INTERSTATE 95 IN NORTH EAST.

&&

EVENT NUMBER PHI1300081 PHI1300083 PHI1300082 PHI1300084

BUNKER/GORSE
Special weather statement, May 23, 10:28 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1028 PM EDT THU MAY 23 2013

NJZ001-007-PAZ054-055-061-062-240400-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
1028 PM EDT THU MAY 23 2013

...SHOWERS AND THUNDERSTORMS WILL AFFECT CARBON...LEHIGH...
MONROE...NORTHAMPTON...SUSSEX AND WARREN COUNTIES...

AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH
OF MILFORD TO 16 MILES SOUTHEAST OF GOULDSBORO TO 12 MILES NORTHEAST
OF LEHIGHTON TO 12 MILES NORTH OF ALLENTOWN TO 7 MILES SOUTHWEST OF
ALLENTOWN...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE
NEAR ALLENTOWN AROUND 1030 PM...COPLAY...NORTHAMPTON AROUND 1045
PM...KRESGEVILLE...ANALOMINK AROUND 1100 PM...MARSHALLS
CREEK...WERRY LAKE AROUND 1115 PM...ANALOMINK AND ANALOMINK AROUND
1130 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. HALF AN INCH TO
ONE INCH OF RAIN CAN FALL WITHIN AN HOUR WITH THE STRONGEST STORMS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4131 7457 4104 7456 4100 7460 4048 7550
      4046 7555 4048 7559 4051 7561 4070 7554
      4089 7557 4102 7539 4114 7508 4109 7502
      4116 7491 4123 7486 4134 7465

TFG
Special weather statement, May 23, 10:51 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1051 PM EDT THU MAY 23 2013

NJZ009-PAZ070-071-103>106-240415-
DELAWARE PA-EASTERN MONTGOMERY PA-HUNTERDON NJ-LOWER BUCKS PA-
PHILADELPHIA PA-UPPER BUCKS PA-WESTERN MONTGOMERY PA-
1051 PM EDT THU MAY 23 2013

...SHOWERS AND THUNDERSTORMS WILL AFFECT BUCKS...DELAWARE...
HUNTERDON...MONTGOMERY AND PHILADELPHIA COUNTIES...

AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
ALLENTOWN TO 15 MILES SOUTH OF ALLENTOWN TO 21 MILES NORTHWEST OF
PHILADELPHIA TO 10 MILES SOUTHEAST OF WEST CHESTER...MOVING NORTHEAST
AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR SPRINGTOWN...SPRINGTOWN
AROUND 1100 PM...RIEGELSVILLE...YEADON AROUND 1115 PM...WYNDMOOR...
ORELAND AROUND 1130 PM...BLOOMSBURY...WILLOW GROVE AROUND 1145 PM...
HAMPTON AND HAMPTON AROUND MIDNIGHT.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. HALF AN INCH TO
INCH OF RAIN COULD FALL WITHIN AN HOUR WITH ANY STRONGER
THUNDERSTORMS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4074 7477 4063 7483 4042 7475 4038 7486
      4035 7486 4034 7494 4022 7478 4012 7479
      3997 7512 3992 7513 3980 7542 3983 7550
      3996 7550 4007 7536 4011 7547 4020 7547
      4035 7555 4043 7550 4076 7492 4078 7487

TFG
Special weather statement, May 24, 12:00 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1200 AM EDT FRI MAY 24 2013

NJZ008>010-012-015-019-PAZ106-240530-
HUNTERDON NJ-LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-
NORTHWESTERN BURLINGTON NJ-SOMERSET NJ-
1200 AM EDT FRI MAY 24 2013

...SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL AFFECT
BUCKS...BURLINGTON...HUNTERDON...MERCER...MIDDLESEX...MORRIS...
PHILADELPHIA AND SOMERSET COUNTIES...

AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF NEWTON TO 9 MILES NORTHWEST OF SOMERVILLE
TO 2 MILES EAST OF PHILADELPHIA...MOVING NORTHEAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR WOODSIDE...WOODBOURNE AROUND 1215
AM...LEVITTOWN...FAIRLESS HILLS AROUND 1230 AM...MORRIS
PLAINS...MORRISVILLE AROUND 1245 AM...WRIGHTSTOWN...WHITE HORSE
AROUND 100 AM...NEW BRUNSWICK AND YARDVILLE-GROVEVILLE AROUND 115 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. THIS WILL EXACERBATE
THE ONGOING FLOODING IN EASTERN MORRIS COUNTY.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THE STRONGEST STORMS.

LAT...LON 4090 7433 4074 7436 4067 7445 4067 7440
      4060 7444 4060 7436 4018 7461 3992 7447
      3987 7475 3979 7481 3978 7489 3999 7506
      4012 7496 4017 7507 4059 7484 4092 7475
      4092 7466 4109 7449 4100 7429 4091 7426

TFG
Special weather statement, May 24, 12:35 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1235 AM EDT FRI MAY 24 2013

DEZ002>004-MDZ015-019-020-240600-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
QUEEN ANNE'S MD-TALBOT MD-
1235 AM EDT FRI MAY 24 2013

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S...
SUSSEX AND TALBOT COUNTIES...

AT 1229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES WEST OF
DOVER TO 7 MILES NORTHWEST OF HURLOCK TO 22 MILES SOUTHEAST OF COVE
POINT...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
TEMPLEVILLE...MARYDEL AROUND 1245 AM...SMYRNA...KENTON AROUND 100
AM...KENT ACRES...BRIDGEVILLE AROUND 115 AM...SEAFORD...RIVERVIEW
AROUND 130 AM...MILFORD AND ELLENDALE AROUND 145 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS AND FIELDS. SOME
LOCAL AMOUNTS MIGHT NEAR AN INCH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3846 7569 3863 7571 3870 7583 3867 7594
      3857 7604 3858 7605 3925 7593 3924 7577
      3930 7576 3929 7565 3937 7550 3931 7544
      3922 7538 3907 7539 3899 7531 3891 7530
      3881 7518 3879 7511 3881 7509 3845 7505

TFG
Special weather statement, May 24, 2:16 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
216 AM EDT FRI MAY 24 2013

NJZ022>025-240745-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-
216 AM EDT FRI MAY 24 2013

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC AND CAPE MAY
COUNTIES...

AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTHEAST OF DOVER...MOVING NORTHEAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR GREEN CREEK...VILLAS AROUND 230
AM...DENNISVILLE...GOSHEN AROUND 245 AM...WOODBINE...SEAVILLE AROUND
300 AM...ENGLISH CREEK...CORBIN CITY AROUND 315 AM...ABSECON AND
PLEASANTVILLE AROUND 330 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. LOCAL RAINFALL
AMOUNTS EXCEEDING HALF AN INCH ARE POSSIBLE.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3946 7430 3936 7440 3930 7454 3924 7461
      3913 7471 3910 7469 3905 7476 3899 7478
      3893 7487 3893 7497 3901 7497 3912 7490
      3922 7492 3927 7489 3957 7451 3954 7444
      3956 7442 3949 7437 3950 7431

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:44 PM EDTSpecial Weather StatementPHIMorris61 min
May 23, 10:28 PM EDTSpecial Weather StatementPHISussex, Warren92 min
May 23, 10:51 PM EDTSpecial Weather StatementPHIHunterdon84 min
May 23, 11:12 PM EDTAreal Flood AdvisoryPHISussex, Warren4 hr
May 24, 12:00 AM EDTSpecial Weather StatementPHIMercer, Morris, Somerset90 min
May 24, 4:09 AM EDTGale WatchPHI12 hr
May 24, 3:50 PM EDTGale WarningPHI34 hr
May 23, 9:08 PM EDTSpecial Weather StatementPHIBerks, Carbon37 min
May 23, 10:12 PM EDTAreal Flood AdvisoryPHICarbon, Monroe4 hr
May 24, 12:35 AM EDTSpecial Weather StatementPHIKent, Sussex85 min
May 23, 9:29 PM EDTSpecial Weather StatementPHICecil46 min

Nearby

Special Weather Statements in New Jersey, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.